| THIS MESSAGE BOARD IS NO LONGER ACTIVE.
TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE |
| | A better question is...
A better question is...
[ Back to Messages
Posted by Nancy O
on May 10, 2000 at 13:25:27:
In Reply to: Fear of swallowing pills posted by Grace on May 09, 2000 at 22:28:32:
What causes difficulty swallowing AND depression?
One thing I know of is enlarged thyroid. Ask your question on the thyroid healthboard and see what answer you get.
Your thyroid is located in your neck. It becomes enlarged when it is unable to produce enough hormone for the demand. This can happen from various causes. It is known to cause difficulty swallowing as it enlarges.
Thyroid is also necessary for mood. Many people with low thyroid become depressed.
Other symptoms of low thyroid can be low temp., hair loss [and the last half of your eyebrows], cold hands/feet, low blood pressure/low pulse rate, high cholesterol, dry skin, fuzzy hair, PMS and other menstrual disturbances, and on and on. Thyroid affects every cell in your body, so there are lots of possible symptoms [every person doesnt get every symptom; it varies from person to person].
: I'm not sure this is the right board to post this question but I thought I'd try it anyway. I have a very bad fear of swallowing pills. If the pill is not very small, I have to crush it or chew it before I can swallow it. Normally, I guess that would be okay, but some medications are supposed to be time-released and are not supposed to be crushed. I've had this problem for as long as I can remember. I know it's probably all "in my head" but I'm so afraid the pill will get stuck(happened before) or go the wrong way and choke me. I feel kind of depressed because of this fear but i just don't know if I can ever overcome it. Does anyone else have this problem? By the way, I also have trouble swallowing food somethimes.
All times are GMT -7. The time now is 05:52 AM.
Site owned and operated by HealthBoards.comô
Do not copy or redistribute in any form!